MAUDE Adverse Event Report: NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7577045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/09/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No product malfunction has been reported nor revision procedure.It is unknown if patient followed post-operative directions.Potential adverse events and complications ".As with any major surgical procedures, there are risks involved in orthopedic surgery." ".Potential risks identified with the use of this system, which may require additional surgery, include: fracture of the vertebra." patient education: ".The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." no product returned remains in-situ.
 
Event or Problem Description
On (b)(6) 2010, patient underwent an interlaminar lumbar instrumented fusion at l4-5 levels.An independent radiographic reviewer reported a 12 month film indicated superior l4 spinous process fracture.No indication of revision procedure was reported.

Brand Name
SPINOUS PROCESS PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7010508
Report Number2031966-2017-00159
Device Sequence Number13732416
Product Code KWP
UDI-Device Identifier00887517062352
UDI-Public00887517062352
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number7577045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2014
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR